Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Medical abortion, bleeding for 6 weeks. Cause of concern ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
hi doc i have under gone medival abortion on 18 th april still am bleeding is it ok
Posted Wed, 2 May 2012 in Abortion and Stillbirth
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for query.

The bleeding after abortion depends upon the method used, it ranges from one to four weeks after initiating the abortion. Bleeding, pain in the abdomen(cramps) along with passing of products of conception is noticed during this period.

You had abortion on 18th April. it is almost more then 6 weeks by now and bleeding should have stopped by now. It is a bit concerning.

There might be chance of incomplete abortion or infection. It needs to be ruled out. Report to your gynecologist for physical and pelvic examination. You may need an ultrasound for confirmation of complete evacuation of products.

I am available for opinion after the initial evaluation is done.

Hope I have answered your query adequately. I will be glad to answer any clarifications that you may have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor